Gabapentin Withdrawal SyndromeNorton, John W.Clinical Neuropharmacology: July-August 2001 - Volume 24 - Issue 4 - p 245-246 Brief Reports Buy Abstract Author InformationAuthors Gabapentin (GBP) has gained wide acceptance in the treatment of pain, migraine, bipolar illness, and epilepsy. It has a relatively benign side effect profile, lacks significant drug interactions, is not liver metabolized, and is renally excreted. Herein three cases are presented that demonstrate withdrawal symptoms after abrupt discontinuation of GBP. Clinicians are encouraged to taper GBP dosage, especially when patients have taken high doses, and to warn patients of possible adverse effects of abruptly discontinuing GBP themselves. Associate Professor of Neurology and Psychiatry, Director of Medical Psychiatry, University of Mississippi School of Medicine, Jackson, Mississippi, USA Address correspondence to John W. Norton, Associate Professor of Neurology and Psychiatry, Director of Medical Psychiatry, University of Mississippi School of Medicine, 2500 North State St., Jackson, MS 39212. © 2001 Lippincott Williams & Wilkins, Inc.